Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 384, NWS Midland/Odessa, TX

July 6, 2019Brewster County, Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 6, 2019, 3:59 PM CDT for Brewster County, Pecos County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2019, 3:59 PM CDT (20:59 UTC)
Expired
Jul 6, 2019, 4:42 PM CDT
In force
43 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brewster County, TX, Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 198 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:13 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 6, 2:13 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
213 PM CDT Sat Jul 6 2019

.DISCUSSION...
Mid-level water vapor depicts a rich theta-e ridge axis s-n from
MX into far W TX-NM and a theta-e minimum across much of MAFs CWFA
e of the mtns. Meanwhile low-level moisture is rich across PB
(Td=65-70) with an outflow boundary stretching across SE NM
eastward thru the PB. There are some indication of shrtwv trofs in
model height fields and on said water vapor. Into the overnight
these shrtwv trof/s are expected to enhance convective development
in the far wrn CWFA and storms will have a chance to focus along
the said outflow boundary, especially in SE NM and the NW PB which
could result in local heavy rain, downburst are possible too.
According to models the aforementioned theta-e min will slowly get
pushed e or se overnight. Showers/storms will remain possible
through the night across the wrn 1/3 or so of CWFA. Scattered PoPs
look pretty good overnight and we will make only minor changes to
PoPs. Models have been and continue to indicate that Sunday will
be the day with the best chance of rain. As the center of the
subtropical ridge moves s Sunday sw mid-level flow will advect the
theta-e ridge axis much farther e and there is a defined shrtwv
trof expected to move thru that sw flow. Fairly widespread
scattered PoPs are already in forecast and we will edge them up
some. Most areas will stay mostly cloudy if not cloudy Sunday and
temps could be a good 3-5 degrees cooler across the wrn half of
the CWFA. The theta-e ridge axis will move e Mon and best precip
chances will be across far e and s, with temps trending up. By Tue
dry air will be widespread and subtropical ridge will start to
build nw, a favorable set up for HOT temps, widespread high temps
100-105, 85-95 mtns. Thereafter the subtropical ridge will remain
w-nw and mid-level flow transitions quickly back to e-ne.
Typically not too favorable for precip in the plains, but high
temps could moderate some, but likely still above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     73  91  72  96 /  20  20  30  20
Carlsbad                       71  91  69  98 /  50  50  40  10
Dryden                         75  93  74  96 /  10  20  20  20
Fort Stockton                  72  91  71  95 /  30  50  30  20
Guadalupe Pass                 63  84  67  91 /  50  50  40  10
Hobbs                          67  88  67  96 /  50  50  40  10
Marfa                          63  86  61  88 /  50  50  30  20
Midland Intl Airport           72  90  72  97 /  20  40  30  10
Odessa                         72  90  72  97 /  20  50  30  10
Wink                           73  91  70  99 /  30  50  40  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jul 6, 2:02 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
202 PM CDT Sat Jul 6 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-071915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
202 PM CDT Sat Jul 6 2019 /102 PM MDT Sat Jul 6 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible late this
afternoon across western areas, expanding farther east into the late
evening, including southeast New Mexico. Frequent lightning, heavy
rain, gusty winds, and small hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Although the probability for widespread hazardous weather is low,
scattered storms are expected across much of the area Sunday and
again Monday across southern areas. Some storms could produce strong
downburst winds, heavy rain, small hail, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 6, 2:03 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
203 PM CDT Sat Jul 6 2019

TXZ274-276>278-061945-
Reeves County Plains TX-Marfa Plateau TX-Davis Mountains TX-
Davis Mountains Foothills TX-
203 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES...CENTRAL
JEFF DAVIS AND SOUTHEASTERN CULBERSON COUNTIES UNTIL 245 PM CDT...

At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
McDonald Observatory, or 15 miles northwest of Fort Davis, moving
north at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
McDonald Observatory, Buffalo Trail Scout Camp and Black Mountain.

This includes Interstate 10 between mile markers 197 and 201.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3063 10401 3060 10436 3104 10440 3104 10382
TIME...MOT...LOC 1903Z 196DEG 20KT 3073 10409

87
Special weather statement, Jul 6, 2:54 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
254 PM CDT Sat Jul 6 2019

TXZ075-277>279-062045-
Pecos TX-Central Brewster County TX-Davis Mountains TX-
Davis Mountains Foothills TX-
254 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND
NORTHWESTERN BREWSTER COUNTIES UNTIL 345 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm 22
miles northeast of Marathon, or 28 miles southwest of Fort Stockton,
moving northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Fort Stockton and Sierra Madera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3027 10287 3031 10360 3087 10331 3089 10274
TIME...MOT...LOC 1954Z 211DEG 10KT 3051 10307

87
Special weather statement, Jul 6, 3:22 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
322 PM CDT Sat Jul 6 2019

TXZ272-062100-
Van Horn and Highway 54 Corridor TX-
322 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CULBERSON COUNTY
UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 24
miles southeast of Salt Flat, or 28 miles north of Van Horn, moving
southeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central
Culberson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3162 10491 3164 10477 3122 10452 3109 10490
      3114 10491
TIME...MOT...LOC 2021Z 330DEG 11KT 3145 10485

87

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:03 PM CDTSpecial Weather StatementMAFJeff Davis42 min
Jul 6, 2:54 PM CDTSpecial Weather StatementMAFPecos51 min
Jul 6, 3:07 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos53 min
Jul 6, 3:22 PM CDTSpecial Weather StatementMAFCulberson38 min
Jul 6, 4:31 PM CDTSpecial Weather StatementMAFReeves44 min
Jul 6, 4:32 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos3 hr
Jul 6, 4:46 PM CDTSevere Thunderstorm WarningMAFReeves37 min
Jul 6, 6:11 PM CDTSpecial Weather StatementMAFCulberson49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.